Jump to content
Important Survey - Please Participate ×

When will it end


[Ja...]

Recommended Posts

I'm joining so I can have some hope. I had been taking Valium 10 mg tabs for about 5 years for muscle spasms in my back caused by scoliosis and a failing correctional rod attached to my spine. I was using about 30 a month. I basically took myself off pretty rapidly when I figured out my numorous weird symptoms were being caused by the Valium. I didn't know anything about tapering at the time. I had my last dose May 8th 2016. Mainly I want to know if I will be like this the rest of my life. That's the scariest part. I also wonder if all these other weird symptoms can be attributed to the withdrawal. For instance I started bruising easily. Especially on my arms. Those purple bruises elderly people get. Plus i'm losing tons of hair. It has really thinned. My doctor says all my symptoms should have subsided after 30 days. I have visited this site several times since may ( in fact that's how I figured out what was going on) so I know my dr is wrong. I'm looking forward to posting questions. Thank you!
Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  It's not unusual for symptoms to last several months, especially after a fast taper.  Healing can take longer than we'd like, but you will heal eventually.  Time itself is the healer.  Many experience temporary hair loss, as I did, but it grows back as you heal.  Benzo w/d symptoms are many and varied.

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that.  One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Post Withdrawal Support Board

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

×
×
  • Create New...